Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 19, 2014, 12:14 PM MST for 8 counties in Nebraska. It took effect at Jan 20, 2014, 9:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 12:14 PM MST (19:14 UTC)
- In effect from
- Jan 20, 2014, 9:00 AM MST
- Expired
- Jan 20, 2014, 4:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS75 KCYS 191914 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1214 PM MST SUN JAN 19 2014 ...WINDS WILL CONTINUE TO BE STRONG IN SOUTHWEST PLATTE COUNTY THROUGH EARLY TONIGHT... ...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE ON MONDAY... .A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL MAINTAIN STRONG WINDS ACROSS SOUTHWEST PLATTE COUNTY THROUGH TONIGHT. THIS INCLUDES THE INTERSTATE 25 CORRIDOR FROM BEAR CREEK TO WHEATLAND. WINDS IN THIS AREA WILL EASE OVERNIGHT BEHIND A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE REGION. WINDS WILL THEN INCREASE ACROSS THE NEBRASKA PANHANDLE AFTER SUNRISE ON MONDAY MORNING AS THE FRONT MARCHES SOUTH...WITH ADVISORY LEVEL WINDS ANTICIPATED THROUGH MONDAY AFTERNOON. WYZ106-200700- /O.NEW.KCYS.HW.W.0008.140119T1914Z-140120T0700Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1214 PM MST SUN JAN 19 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...THROUGH MIDNIGHT TONIGHT. * WINDS...SOUTHWEST WINDS SUSTAINED 35 TO 50 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL TODAY. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ002-003-019>021-054-055-095-096-200900- /O.NEW.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1214 PM MST SUN JAN 19 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY. * TIMING...WINDS WILL INCREASE AFTER SUNRISE ON MONDAY...AND WILL REMAIN GUSTY THROUGH LATE MONDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
6 follow-up statements
774 WWUS75 KCYS 200513 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1013 PM MST SUN JAN 19 2014 ...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE ON MONDAY... .WINDS WILL INCREASE ACROSS THE NEBRASKA PANHANDLE AFTER SUNRISE ON MONDAY MORNING AS THE FRONT MARCHES SOUTH...WITH ADVISORY LEVEL WINDS ANTICIPATED THROUGH MONDAY AFTERNOON. WYZ106-200615- /O.CAN.KCYS.HW.W.0008.000000T0000Z-140120T0700Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1013 PM MST SUN JAN 19 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED WELL BELOW HIGH WIND CRITERIA ACROSS SOUTHWEST PLATTE COUNTY OVER THE PAST HOUR. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NEZ002-003-019>021-054-055-095-096-201800- /O.CON.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1013 PM MST SUN JAN 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY. * TIMING...MID MORNING MONDAY THROUGH MONDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAHN
823 WWUS75 KCYS 201018 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 318 AM MST MON JAN 20 2014 ...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE TODAY... .WINDS WILL INCREASE ACROSS THE NEBRASKA PANHANDLE BY LATE THIS MORNING BEHIND A COOL FRONT AND PERSIST THROUGH MID-AFTERNOON BEFORE EASING. NEZ002-003-019>021-054-055-095-096-202300- /O.CON.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 318 AM MST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * TIMING...MID MORNING THROUGH MID AFTERNOON TODAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RE
012 WWUS75 KCYS 201737 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MST MON JAN 20 2014 ...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE TODAY... .WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE THROUGH THE MID AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON...AND WILL REMAIN LIGHT TONIGHT. NEZ002-003-019>021-054-055-095-096-202300- /O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1037 AM MST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...THROUGH MID AFTERNOON TODAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ALONG RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
896 WWUS75 KCYS 201925 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1225 PM MST MON JAN 20 2014 ...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE TODAY... .WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE THROUGH THE MID AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO LESS THAN 3 MILES AT TIMES. THE WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON...AND WILL REMAIN LIGHT TONIGHT. NEZ002-003-019>021-054-055-095-096-202300- /O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1225 PM MST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL OCCUR ALONG RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
384 WWUS75 KCYS 202134 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MST MON JAN 20 2014 ...GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON... ...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT... .WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE THROUGH THE LATE AFTERNOON BEFORE EASING THIS EVENING. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO LESS THAN 3 MILES AT TIMES. THE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL THEN STRENGTHEN TONIGHT...WITH STRONG WINDS DEVELOPING IN THE WIND PRONE AREAS ALONG AND WEST OF INTERSTATE 25 AS A RESULT. THESE WINDS WILL PERSIST THROUGH EARLY TUESDAY AFTERNOON. WYZ106-110-116-117-211000- /O.NEW.KCYS.HW.W.0009.140121T0900Z-140121T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 234 PM MST MON JAN 20 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND WILL REMAIN STRONG THROUGH EARLY TUESDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED AREA. THE STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY FOR NORTH TO SOUTH ORIENTED ROADS. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL TONIGHT AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ002-003-019>021-054-055-095-096-202300- /O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 234 PM MST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL OCCUR IN THE EASTERN PANHANDLE COUNTIES ALONG RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
644 WWUS75 KCYS 202257 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 357 PM MST MON JAN 20 2014 ...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT... .THE LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL STRENGTHEN TONIGHT...WITH STRONG WINDS DEVELOPING IN THE WIND PRONE AREAS ALONG AND WEST OF INTERSTATE 25 AS A RESULT. THESE WINDS WILL PERSIST THROUGH EARLY TUESDAY AFTERNOON. NEZ002-003-019>021-054-055-095-096-210000- /O.EXP.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 357 PM MST MON JAN 20 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. WINDS ARE ON A STEADY DOWNWARD TREND...AND EXPECT FURTHER WEAKENING THROUGH SUNSET SO WILL ALLOW THE ADVISORY TO EXPIRE ON TIME. HOWEVER...WILL CONTINUE TO SEE GUSTS OF 35 TO 40 MPH THROUGH SUNSET. $$ WYZ106-110-116-117-211100- /O.CON.KCYS.HW.W.0009.140121T0900Z-140121T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 357 PM MST MON JAN 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND WILL REMAIN STRONG THROUGH EARLY TUESDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED AREA. THE STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY FOR NORTH TO SOUTH ORIENTED ROADS. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL TONIGHT AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:27 AM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 19, 10:27 AM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1027 AM MST SUN JAN 19 2014 .SHORT TERM...(TODAY AND TUESDAY) BENIGN WEATHER EXPECTED TO CONTINUE INTO EARLY NEXT WEEK WITH MILD TEMPERATURES AND PERIODS OF WINDY CONDITIONS. A HIGHLY AMPLIFIED UPPER LEVEL PATTERN WILL REMAIN OVER THE UNITED STATES WITH A STRONG RIDGE WEST OF THE ROCKYS AND THE HUDSON BAY LOW REMAINING OVER EASTERN CANADA WITH A DEEP TROUGH EXTENDING SOUTHWARD. WYOMING WILL REMAIN MAINLY DRY AS A SERIES OF WEAK COLD FRONTS PUSH ACROSS THE HIGH PLAINS. BREEZY CONDITIONS WILL CONTINUE ACROSS THE HIGH PLAINS...WITH STRONGER WINDS EXPECTED ON MONDAY OUTSIDE OF THE WIND PRONE AREAS. WINDS HAVE BEEN GUSTY TONIGHT...ESPECIALLY ACROSS THE WIND PRONE AREAS WHERE GUSTS HAVE BEEN AROUND 55 MPH AT TIMES. BELIEVE THESE WINDS WILL SLOWLY SUBSIDE TODAY AS THE PRESSURE GRADIENT WEAKENS. HIGH TEMPERATURES TODAY WILL BE 15 TO 25 DEGREES ABOVE NORMAL WITH HIGHS IN THE 50S TO LOW 60 ACROSS THE HIGH PLAINS AHEAD OF THE NEXT WEAK COLD FRONT. MODELS SHOW THIS SURFACE COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH MOVING ACROSS THE AREA LATE TODAY AND TONIGHT. TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER ON MONDAY COMPARED TO TODAY...BUT STILL AROUND 5 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. WINDY CONDITIONS ARE EXPECTED EAST OF THE LARAMIE RANGE INTO WESTERN NEBRASKA ON MONDAY WHERE A WIND ADVISORY MAY BE NEEDED ACROSS PORTIONS OF THE NEBRASKA PANHANDLE. WINDS WILL SHIFT INTO THE WEST ON TUESDAY...ALLOWING TEMPERATURES TO MODERATE BACK INTO THE 50S ACROSS THE HIGH PLAINS. KEPT POP NEAR ZERO PERCENT THROUGH TUESDAY AFTERNOON. THERE IS A SMALL CHANCE AT ANOTHER GAP HIGH WIND EVENT TUESDAY MORNING ACROSS THE WIND PRONE AREAS. HOWEVER...DO NOT THINK A HIGH WIND WATCH/WARNING IS NEEDED AT THIS TIME DUE TO A RELATIVELY SMALL WINDOW OF POTENTIALLY STRONG WINDS. MODELS SHOW THE GRADIENT WEAKENING QUICKLY AFTER SUNRISE TUESDAY. INCREASED WINDS OVER SW PLATTE COUNTY FOR GUSTS AROUND 50 MPH FOR NOW. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 230 AM MST SUN JAN 19 2014 DRY AND MILD CONDITIONS WILL CONTINUE TUESDAY NIGHT AND WEDNESDAY WITH NW FLOW ALOFT OVER THE REGION. MODELS NOW DEPICTING A CHANGE WEDS AFTERNOON AND NIGHT AS A DECENT PUSH OF COLDER AIR IS NOW FCST TO DROP SOUTH OUT OF CENTRAL CANADA WEDS AND ACROSS MUCH OF THE CWA BY LATE WEDS AFTERNOON. MODELS NOW BREAKING OUT SOME UPSLOPE LIGHT SNOWS BEHIND THE FRONT OVER PARTS OF THE CWA LATE WEDS AFTERNOON THROUGH THE NIGHT WITH EC PARTICULARLY BULLISH WITH THIS. GFS LESS WITH QPF AND MORE ALONG THE MTNS WHERE UPSLOPE WILL BE MAXIMIZED. HAVE INTRODUCED SOME POPS OVER MUCH OF THE CWA IN LIGHT OF THIS AND WILL SEE IF THIS HOLDS WITH FUTURE RUNS. WEDS WILL TURN COOLER WITH COOL CONDITIONS THURSDAY AS THE SFC HIGH SINKS SOUTH OVER THE CENTRAL PLAINS. RETURN TO MILD AND DRY WEATHER FRIDAY AND SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1026 AM MST SUN JAN 19 2014 VFR WITH WINDY CONDITIONS CONTINUING THROUGH THE EVENING HOURS. WINDS LOOK TO PICK UP AGAIN AFTER SUNRISE MONDAY. && .FIRE WEATHER... ISSUED AT 133 AM MST SUN JAN 19 2014 NO FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH NEXT WEEK. A DRY NORTHWEST FLOW WILL PREVAIL WITH ANOTHER ROUND OF GUSTY NORTHWEST WINDS LATER TODAY FOR MUCH OF SOUTHEAST WYOMING AND WESTERN NEBRASKA. IT WILL BE UNSEASONABLY MILD TODAY WITH HIGHS IN THE 50S TO LOW 60S EAST OF THE LARAMIE RANGE. GUSTY WINDS WILL CONTINUE INTO MONDAY...BUT MAINLY ACROSS THE HIGH PLAINS...WITH COOLER TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RE AVIATION...CLAYCOMB FIRE WEATHER...TJT
Hazardous weather outlook, Jan 19, 3:01 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 301 AM MST SUN JAN 19 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-201145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 301 AM MST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ106-110-116-201145- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- 301 AM MST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT LOCALLY GUSTY WEST OR SOUTHWEST WINDS WILL GUST TO AROUND 45 MPH NEAR ARLINGTON...OVER THE INTERSTATE 80 SUMMIT AND AT BORDEAUX TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 19, 9:40 AM MST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MST SUN JAN 19 2014 WYZ106-110-116-117-191830- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 940 AM MST SUN JAN 19 2014 ...LOCALLY STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING... SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 55 MPH WILL CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN ADDITION TO THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE FOOTHILLS THIS MORNING. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG CROSSWINDS ALONG THESE STRETCHES OF INTERSTATE 80 AND 25. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. RJM
Local storm report, Jan 19, 10:09 AM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 AM MST SUN JAN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/19/2014 M57 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
0945 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/19/2014 M60 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
0956 AM NON-TSTM WND GST WARREN AF BASE 41.15N 104.86W
01/19/2014 M56 MPH LARAMIE WY OTHER FEDERAL
SUSTAINED AT 42 MPH.
&&
BCHAPMANSpecial weather statement, Jan 19, 10:28 AM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1028 AM MST SUN JAN 19 2014 WYZ106-110-116>118-191830- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE 1028 AM MST SUN JAN 19 2014 ...LOCALLY STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING... SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 55 MPH WITH WILL CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN ADDITION TO THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE FOOTHILLS FROM VEDAUWOO TO CHEYENNE THIS MORNING. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG CROSSWINDS ALONG THESE STRETCHES OF INTERSTATE 80 AND 25. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. RJM
Local storm report, Jan 19, 10:34 AM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST SUN JAN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/19/2014 M52 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH.
1020 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/19/2014 M51 MPH LARAMIE WY ASOS
&&
BCHAPMANSpecial weather statement, Jan 19, 11:32 AM MST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MST SUN JAN 19 2014 WYZ106-116>118-192030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1132 AM MST SUN JAN 19 2014 ...WINDY CONDITIONS WILL CONTINUE ALONG AND EAST OF THE LARAMIE RANGE THROUGH EARLY THIS AFTERNOON... SOUTHWEST WINDS BETWEEN 35 AND 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH WILL CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN ADDITION TO THE SOUTHERN LARAMIE RANGE AND WESTERN LARAMIE COUNTY. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG CROSSWINDS ALONG THESE STRETCHES OF INTERSTATE 80 AND 25. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. RJM
Local storm report, Jan 19, 12:08 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1208 PM MST SUN JAN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/19/2014 M57 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH.
1153 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/19/2014 M52 MPH LARAMIE WY ASOS
SUSTAINED AT 42 MPH.
&&
BCHAPMANNearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.